Alert archive / Ohio / River Flood Warnings in 2018
River Flood Warning 9, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Feb 16, 2018, 3:09 PM EST for Licking County, Ohio. It took effect at Feb 16, 2018, 4:22 PM EST. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2018, 3:09 PM EST (20:09 UTC)
- In effect from
- Feb 16, 2018, 4:22 PM EST
- Expired
- Feb 17, 2018, 1:18 AM EST
- In force
- 9 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Licking County, OH
The radar
The Cincinnati radar (KILN), 142 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fork Licking River (OH) at Newark Main Street (NMSO1).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03146402, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
635
WGUS41 KILN 162009
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
309 PM EST Fri Feb 16 2018
...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...
North Fork Licking River at Newark Main Street
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive your car through flooded roadways. The
water depth may be deeper than it appears.
Stay tuned to developments by listening to NOAA Weather All Hazards
radio. For additional details on river forecasts, visit
water.weather.gov/ahps2/index.php?wfo=iln
&&
OHC089-170618-
/O.NEW.KILN.FL.W.0009.180216T2122Z-180217T0618Z/
/NMSO1.1.ER.180216T2122Z.180217T0000Z.180217T0018Z.UU/
309 PM EST Fri Feb 16 2018
The National Weather Service in Wilmington has issued a
* Flood Warning for
The North Fork Licking River at Newark Main Street
* until late tonight.
* At 2 PM the stage was 14.9 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* The river will rise above flood stage by late this afternoon and
continue to rise to near 15.2 feet by this evening. The river will
fall below flood stage by this evening.
* At stages near 15.0 feet, Minor flooding in lowland areas along the
North Fork occurs with some flooding of Wildcat Park.
&&
LAT...LON 4009 8242 4010 8242 4010 8241 4007 8239
4006 8239 4006 8240
$$1 follow-up statement
162
WGUS81 KILN 170101
FLSILN
Flood Statement
National Weather Service Wilmington OH
801 PM EST Fri Feb 16 2018
...The Flood Warning is cancelled for the following rivers...
North Fork Licking River at Newark Main Street
OHC089-170131-
/O.CAN.KILN.FL.W.0009.000000T0000Z-180217T0618Z/
/NMSO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
801 PM EST Fri Feb 16 2018
The Flood Warning is cancelled for
The North Fork Licking River at Newark Main Street
* At 7 PM the stage was 14.2 feet.
* Flood stage is 15 feet.
* The river crested below flood stage at 14.9 feet. The river will
continue to fall to 6.0 feet by Sunday morning.
* Minor flooding in lowland areas along the
North Fork and flooding of Wildcat Park will continue to recede.
&&
LAT...LON 4009 8242 4010 8242 4010 8241 4007 8239
4006 8239 4006 8240
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Feb 16, 3:06 PM EST, 3 minutes earlier.
Area forecast discussion, Feb 16, 3:06 PM EST, 3 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 306 PM EST Fri Feb 16 2018 .SYNOPSIS... A cold front that produced widespread rain has moved south, allowing colder temperatures and drier conditions to visit tonight as high pressure crosses Northern Ohio. On Saturday, low pressure traveling over the Southern Appalachians will bring precipitation mainly to southeastern locations. High pressure and dry weather will return for Sunday. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Area is under a colder northwest flow well north of a departing cold front. Any lingering light rain in far southeast counties will end shortly. This will leave mostly cloudy skies resulting from shallow low level moisture trapped under a subsidence inversion associated with surface high pressure approaching from the northwest. According to model soundings, clouds will persist through the overnight hours even as the 1029mb high pressure travels across Northern Ohio. A blend of model temperature guidance yields lows ranging from the lower 20s far north, to the mid 20s Dayton and Columbus, up to the upper 20s Cincinnati and Portsmouth. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... For Saturday, models are in pretty good agreement in bringing low pressure across the Southern Appalachians. Precip forecast to develop ahead of the low should mainly affect locations south of I- 71. 1000-850mb thickness and model soundings indicate a marginal thermal environment for snow crystal development and accumulation. In other words, rain mixing with snow, and high temps in the upper 30s to around 40, will limit snow accumulation to an inch or less. While precip ends quickly Saturday night as high pressure returns behind the departing low, temperatures will retreat to around 30 for overnight lows. && .LONG TERM /SUNDAY THROUGH THURSDAY/... Sunday will be the least active weather day in the extended as high pressure traverses the Ohio Valley. Under sunshine, highs will moderate into the 40s to lower 50s. Models continue to advertise an active weather pattern for next week. Thus, the threat for additional flooding will continue. The upper level flow pattern becomes amplified as a strong subtropical ridge builds off the southeast U.S. coast while large scale mid level troughing develops across western Canada/western U.S. This setup will transport rounds of moisture northeast across the Great Lakes and Ohio Valley. The first round of precipitation is expected Sunday night into Monday as a low level/moist jet in association with a warm front pushes northeast across the area. In the warm sector, highs will warm into the 60s most locations on Monday. For Monday night into Wednesday night, a very slow moving frontal boundary will be the focus for more rounds of precipitation. It will be unseasonably warm on Tuesday with some cooler air slowly moving back in by Wednesday. Tuesday temperatures will vary with higher chances of rain for the northwest with the least in the southeast. This will allow highs to range from the mid 60s northwest to the mid 70s southeast. Showers and a slow frontal passage will cool temperatures back down on Wednesday. By weeks end, there could be a respite in the probability for precipitation by Thursday as the front tries to move east/southeast of the region. However, activity will likely ramp up again by Friday and into next weekend as s/wv energy begins to affect the Great Lakes and Ohio Valley once again. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... TAF sites will continue to be affected by residual moisture behind a departing cold front. Though rain has ended, MVFR ceilings forming in shallow moisture trapped under an inversion are forecast to persist through tonight, according to model soundings, even as surface high pressure travels across Northern Ohio. After 14z Saturday, VFR may rule for the most part, though showers could occur in the vicinity as low pressure moves through the Southern Appalachians. CVG may see a period of MVFR again Saturday afternoon as the boundary layer moistens under rain and snow. Winds from the northwest will gust over 20 knots early in the period, before subsiding and becoming south ahead of the next low pressure. OUTLOOK...MVFR conditions are possible Monday into Tuesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Coniglio NEAR TERM...Coniglio SHORT TERM...Coniglio LONG TERM...Hickman AVIATION...Coniglio
Hazardous weather outlook, Feb 16, 2:11 PM EST, 58 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 211 PM EST Fri Feb 16 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-171915- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 211 PM EST Fri Feb 16 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Rain from from the departing cold front has led to river flooding that will persist through tonight. Please check our web site www.weather/gov/iln for more information on the river flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional heavy rainfall is expected Monday through Wednesday. This will lead to rises on area creeks and streams along with the potential for flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 9:57 PM EST | Areal Flood Advisory | ILN | Butler, Preble | 3 hr |
| Feb 15, 10:12 PM EST | Special Weather Statement | ILN | Clinton | 33 min |
| Feb 15, 10:30 PM EST | Special Weather Statement | ILN | Hamilton | 30 min |
| Feb 15, 11:08 PM EST | Special Weather Statement | ILN | Highland | 22 min |
| Feb 15, 11:33 PM EST | Special Weather Statement | ILN | Ross | 27 min |
| Feb 15, 11:53 PM EST | Special Weather Statement | ILN | Pike | 22 min |
| Feb 16, 2:11 AM EST | River Flood Advisory | ILN | Delaware, Franklin | 10 hr |
| Feb 16, 5:42 AM EST | Areal Flood Advisory | ILN | Delaware, Franklin, Licking, Union | 5 hr |
| Feb 16, 5:48 AM EST | Areal Flood Advisory | ILN | Fairfield, Hocking, Pickaway | 6 hr |
| Feb 16, 7:17 AM EST | River Flood Warning | ILN | Licking | 8 hr |
| Feb 16, 7:44 AM EST | River Flood Warning | ILN | Hocking | 29 hr |
| Feb 16, 9:01 AM EST | Areal Flood Warning | ILN | Greene, Warren | 30 hr |
| Feb 16, 9:42 AM EST | River Flood Warning | ILN | Adams | 15 hr |
| Feb 16, 9:57 AM EST | River Flood Warning | ILN | Pickaway | 61 hr |
| Feb 16, 10:17 AM EST | Areal Flood Advisory | ILN | Hocking | 3 hr |
| Feb 16, 12:29 PM EST | Areal Flood Advisory | ILN | Hocking | 2 hr |
| Feb 16, 12:37 PM EST | River Flood Warning | ILN | Licking | 14 hr |
| Feb 16, 12:57 PM EST | River Flood Warning | ILN | Adams, Scioto | 12 days |
| Feb 16, 12:57 PM EST | River Flood Warning | ILN | Adams, Brown | 13 days |
| Feb 16, 12:57 PM EST | River Flood Warning | ILN | Pike, Scioto | 61 hr |
Nearby
River Flood Warnings in Ohio, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.